MAUDE Adverse Event Report: COOK ENDOSCOPY PASSPORT LOW PROFILE GASTROSTOMY DEVICE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PASSPORT LOW PROFILE GASTROSTOMY DEVICE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G24612
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photograph provided we can see that the end of the bolster was punctured and has a hole in the tip.A small portion of the distal tip appears to be missing.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photo provided and statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use provides the following information: "lubricate obturator and insert it though valve opening on top of device.Advance obturator into conical tip.Continue advancing obturator to elongate tip.Flatten elongated conical tip against obturator to aid insertion".Damage to the conical tip may occur if the obturator is advanced further into the device after the conical tip has flattened or if the obturator is off center when the device is elongated for placement.Prior to distribution, all passport-low profile gastrostomy tubes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook passport low profile gastrostomy device.During an attempt to place the gastrostomy button, the end of the device ruptured, making it impossible to place.The device photo was re-evaluated on 25-june-2018: a small portion of the distal tip appears to be missing.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
PASSPORT LOW PROFILE GASTROSTOMY DEVICE
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7639763
Report Number1037905-2018-00276
Device Sequence Number1861544
Product Code KNT
UDI-Device Identifier00827002246126
UDI-Public(01)00827002246126(17)190526(10)W3880043
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K920579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Model NumberG24612
Device Catalogue NumberPASS-20-1.7
Device Lot NumberW3880043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1